Alert archive / New York / Small Craft Advisories in 2019

Small Craft Advisory 79, NWS Buffalo, NY

September 29, 2019

NWS Buffalo, NY issued this small craft advisory at Sep 29, 2019, 2:30 AM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2019, 2:30 AM EDT (06:30 UTC)
Expired
Sep 30, 2019, 10:30 AM EDT
In force
32 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

380 
WHUS71 KBUF 290630
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
230 AM EDT Sun Sep 29 2019

LOZ042>044-291430-
/O.NEW.KBUF.SC.Y.0079.190929T0630Z-190929T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
230 AM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect until 2 PM EDT this afternoon.

* WINDS...Northeast 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

Hitchcock
7 follow-up statements
671 
WHUS71 KBUF 291045
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
645 AM EDT Sun Sep 29 2019

LOZ042>044-291800-
/O.CON.KBUF.SC.Y.0079.000000T0000Z-190929T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
645 AM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...Northeast 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

Hitchcock
228 
WHUS71 KBUF 291433
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1033 AM EDT Sun Sep 29 2019

LEZ040-292245-
/O.EXB.KBUF.SC.Y.0079.000000T0000Z-190930T0200Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
1033 AM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect until 10 PM EDT this evening.

* WINDS...Northeast 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LOZ042>044-292100-
/O.EXT.KBUF.SC.Y.0079.000000T0000Z-190929T2100Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1033 AM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...Northeast 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
807 
WHUS71 KBUF 292040
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
440 PM EDT Sun Sep 29 2019

LOZ042>044-300445-
/O.EXT.KBUF.SC.Y.0079.000000T0000Z-190930T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
440 PM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS...East 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-300200-
/O.CON.KBUF.SC.Y.0079.000000T0000Z-190930T0200Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
440 PM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...Northeast 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
133 
WHUS71 KBUF 292347
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
747 PM EDT Sun Sep 29 2019

LOZ044-300100-
/O.CAN.KBUF.SC.Y.0079.000000T0000Z-190930T0900Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
747 PM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.


$$

LOZ042-043-300900-
/O.CON.KBUF.SC.Y.0079.000000T0000Z-190930T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
747 PM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS...East 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

LEZ040-300200-
/O.CON.KBUF.SC.Y.0079.000000T0000Z-190930T0200Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
747 PM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...East 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
384 
WHUS71 KBUF 300157
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
957 PM EDT Sun Sep 29 2019

LEZ040-300300-
/O.CAN.KBUF.SC.Y.0079.000000T0000Z-190930T0200Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
957 PM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ042-043-300900-
/O.CON.KBUF.SC.Y.0079.000000T0000Z-190930T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
957 PM EDT Sun Sep 29 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS...East 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
729 
WHUS71 KBUF 300818
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
418 AM EDT Mon Sep 30 2019

LOZ043-300930-
/O.CAN.KBUF.SC.Y.0079.000000T0000Z-190930T0900Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
418 AM EDT Mon Sep 30 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

LOZ042-301500-
/O.EXT.KBUF.SC.Y.0079.000000T0000Z-190930T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
418 AM EDT Mon Sep 30 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS...East 15 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
340 
WHUS71 KBUF 301430
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1030 AM EDT Mon Sep 30 2019

LOZ042-301530-
/O.CAN.KBUF.SC.Y.0079.000000T0000Z-190930T1500Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1030 AM EDT Mon Sep 30 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 29, 1:13 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Sep 29, 1:13 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
113 AM EDT Sun Sep 29 2019

.SYNOPSIS...
Dry and cooler weather will return later tonight and Sunday behind a
cold front as high pressure builds into the eastern Great Lakes and
New England. A warm front will bring a few showers Monday and
Tuesday as much warmer air moves back into the region. A greater
chance of rain will arrive Wednesday as a cold front slowly crosses
the eastern Great Lakes.

&&

.NEAR TERM /THROUGH TODAY/...
North/northeast upslope flow off Lake Ontario in the wake of a cold
front will continue to support a wealth of stratocumulus overnight
with most areas remaining cloudy. A few areas such as Niagara County
have cleared, but this is likely temporary with lake effect clouds
filling back in over Lake Ontario. The rain with the cold front has
exited the area...with just a small chance of a shower remaining
overnight across the Genesee Valley where upslope/weak lake
enhancement could still bring a few light showers or sprinkles.

Cold advection will bring a cooler airmass into the region tonight,
with lows in the lower 50s in most areas and mid 40s east of Lake
Ontario.

Lingering low clouds south of Lake Ontario likely to start the
day Sunday. Dry air associated with high pressure building down
from the northern Great Lakes/Ontario should be able to mix out
the cloud cover with a good deal of sunshine expected by
afternoon. Temperatures look to be near seasonal normals in the
60s.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
Surface high pressure will become centered over Quebec and
northern New England while low pressure tracks from Nebraska to
the Northern Plains Sunday night. While east-northeast flow
persists at the surface overnight, a southerly flow will
increase in the mid- levels between these two systems. A mid-
level ridge will flatten into Monday morning and there is a
concern that upstream showers and thunderstorms may move across
the top of the ridge and into western NY late Sunday night.
There is a spread in model guidance, as is common with ridge
riders so will need to be monitored. Mostly clear and dry
conditions will persist east of Lake Ontario creating a spread
in temperatures from the upper 30's/low 40's to the low 50's
across the western Southern Tier.

The mid-level ridge will build northward Monday while a warm front
moves from south to north across the forecast area through the day.
Overall, the chance for showers and thunderstorms is low Monday with
a chance in the morning if upstream activity comes into the region
the previous night and then again across the western Southern Tier
and higher terrain of western NY when diurnal instability forms
in the warm sector. Temperatures will rise into the mid to
upper 70's and upper 60's east of Lake Ontario.

Low pressure rapidly tracks from the Upper Great Lakes to northern
Quebec Monday night. The forecast region remains in the warm sector
as southerly flow continues overnight. A 30 kt westerly low-level
jet will transport high PWAT air across the northern half of the
forecast area. While this alone will increase the chance for showers
and thunderstorms into Tuesday the main zone for showers and
thunderstorms will be to the north and west, closer to a frontal
zone. A tight pressure gradient will produce breezy, southwest winds
Tuesday. A large scale trough over the Rockies will help push the
frontal zone south and showers and thunderstorms will sag south
across north central NY and into western NY Tuesday night. The
western Southern Tier will see the lowest chance for rainfall
during this period. Rainfall amounts will average under an inch
east of Lake Ontario and under a half inch along the southern
shore of Lake Ontario. There is the chance that higher amounts
are possible due to the risk of thunderstorms and high pwat air
east of Lake Ontario. Temperatures will soar to the low to mid
80's across western NY and the mid to upper 70's east of Lake
Ontario.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A cold front will slowly drop southward across the region on
Wednesday and this is likely to produce showers and possibly a
thunderstorm. The front will then stall near the NY/PA state line
Wednesday night before attempting to nudge slightly northward on
Thursday in response to a shortwave digging across the Upper Great
Lakes. The front will then push definitively southward Thursday
night when the shortwave tracks across the lower Great Lakes. This
will maintain a chance of showers through Thursday night. Model
guidance is in fairly good agreement on this pattern, but QPF
differs considerably depending on the exact position and motion of
the front and shortwave. Despite the persistent risk for showers,
rainfall amounts should be fairly modest with less than an inch at
most locations. Likewise, temperatures will depend on the position
of the front, but in general there will be a cooling trend during
the period. The forecast adjusted consensus temperature guidance to
sharpen the thermal gradient near the front based on the expected
position of the front.

High pressure will then build across the western Great Lakes on
Friday and shift across the eastern Great Lakes and southern Quebec
on Saturday. There may be a few lingering showers on Friday, but
these will end as the high builds across the region and provides dry
weather heading into next weekend. This will also usher in
considerably cooler weather with daytime highs in the 50s for Friday
and Saturday. There is even a risk for some frost across the
typically cooler interior valleys and North Country on Friday night.

&&

.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
Extensive stratocumulus will continue overnight and through Sunday
morning with north/northeast upslope flow and lake effect clouds in
the wake of a cold front. CIGS are a mix of VFR and MVFR, and this
will continue to be the case overnight through mid morning Sunday.
The low clouds will erode during the late morning and early
afternoon as surface high pressure builds into the eastern Great
Lakes, with remaining MVFR CIGS improving to VFR. Mid/high clouds
will begin to increase by Sunday evening in advance of a warm front
moving towards the area. Clouds will thicken and lower across
Western NY late Sunday night, with a chance of a few showers towards
daybreak Monday. CIGS/VSBY should remain VFR through Monday morning.

Outlook...
Monday through Tuesday...Mainly VFR with a chance of showers.
Wednesday...Areas of MVFR with showers likely.
Thursday...VFR/MVFR. A chance of showers.

&&

.MARINE...
Following a cold front, winds have become northwest across the
Eastern Great Lakes. This winds will continue to veer, becoming
northeast later tonight. The northeast winds will produce choppy
conditions along the Lake Ontario nearshore waters and will be
monitored overnight into Sunday morning for any potential small
craft headlines.

Winds and waves will subside Sunday afternoon and evening as the
pressure gradient relaxes across the eastern Great Lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Thomas/TMA
NEAR TERM...Hitchcock/Thomas/TMA
SHORT TERM...HSK
LONG TERM...Apffel
AVIATION...Hitchcock
MARINE...Hitchcock/Thomas/TMA
Hazardous weather outlook, Sep 28, 9:30 PM EDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Buffalo NY
930 PM EDT Sat Sep 28 2019

NYZ001>008-010>014-019>021-085-300130-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
930 PM EDT Sat Sep 28 2019

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-300130-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
930 PM EDT Sat Sep 28 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 2:30 AM EDTBeach Hazards StatementBUFChautauqua, Monroe, Niagara, Orleans, Wayne19 hr

Nearby

Small Craft Advisories in New York, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.